Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Sertraline - nearly two weeks in and feeling no better?

(11 Posts)
SweetElizaRose Sat 21-May-16 21:25:26

So to add to the horrific anxiety around dd and her health everything now feels sinister and disconnected.

This is day 12 of tablets. Is this normal? It's so awful because everything feels frightening at the moment. Normal stuff which should feel safe like being at home just feels weird and removed as though I'm not really here.

SweetElizaRose Sun 22-May-16 04:31:43

Also I've been having the most horrific dreams - is that related to the tablets?

ICJump Sun 22-May-16 04:53:38

My understanding is it takes 4-6 weeks for them to really help. Which sucks as they can make you feel worse in the first couple of weeks.
Check the inset leaflet to see if the nightmares are a side effect. I was advised to take mine in the morning as they can effect sleep.

LadyOrangutan Sun 22-May-16 05:38:18

I was told to take mine in the morning too, but it sounds like you're having a really tough time on them. Can you make an appt with your GP to check the dosage levels etc?
They will help, it's worth it when you get through the first few weeks.
Good luck X

Realitea Tue 24-May-16 22:07:24

Vivid dreams are definitely a side effect.
The sertraline can cause a crash in your happy hormones before helping you by ringing them up and stabilising.
Two weeks isn't that long. If it helps, remember it's the side effects and it will pass. For reassurance, speak to your GP. I think knowing that it's the tablets and nothing more, can really help. It will get better!

mumsywoo78 Thu 26-May-16 13:59:08

Just started on sertraline 50mg today for anxiety so watching this thread with interest.

Teapot101 Fri 27-May-16 11:14:05

I've just taken my first one today and feel immediately sleepy. Could this be one tablet or a coincidence?

mumsywoo78 Fri 27-May-16 11:27:52

I felt sleepy after my first tablet yesterday too teapot.

user1464028828 Sat 28-May-16 18:57:23

Watching with interest! I started mine 4 days ago and really not enjoying the nausea either hopefully they will start working soon

Beaniebeemer Sat 28-May-16 23:11:21

I've taken it for the last 14 months and tbh I've come to the conclusion that it has done nothing for me. I've gained weight and feel awful. I did kind of feel better for a while when they kicked in around 6-8 weeks. I was initially put on a 50mg dose which apparently wasn't enough for me.

Fairylea Sat 28-May-16 23:16:29

You need to get the dosage and type of medication right. My dh is taking 100mg daily and it seems to be working for him (after taking 50mg and it not doing anything). I went through 4 types of anti depressants before I settled on citalopram and then it took me several goes of upping the dose to lift me a bit. If you feel it's not doing anything you need to ask to change the tablet or the dose.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now